I am 45 years old and have had acid reflux/GERD for several years. I have been diagnoised with a small hiatal hernia. My question is sometimes I get the following symptoms that last for days even weeks. I have a pain in the center of my chest that hurts when you touch it or push on it. It seems like it is muscular. It also hurts when I take a deep breath, again it seem like it is muscular. When I turn from side to side I feel the pain like a pulling in the center of my chest/breastbone area. It feels like there is something stuck in my throat. I belch alot. It also hurts when I bend over- feels like a pulled muscle - but is all centralized in the eshoghas are. Are these all symptoms associated with GERD/Hiatal Hernia?
Most of the symptoms you have mentioned can occur in GERD.
But the pain that hurts when you touch or push on the cenetr of your chest is a different one and it is a musculoskeletal pain.
PPI and life style modifications will provide relief from GERD while acetaminiophen may provide relief from the musuloskeletal pain if it is mild.
The information provided is for patients’ education only and is not a medical advice. Always consult your personal physician for complete evaluation of your health problem.
I can really relate to what you're saying! I too have had GERD for years. That's controlled really well with Prilosec. I had an endoscopy 2/05 that showed an esophageal stricture, dr. stretched it. That really helped the lump in throat feeling but not the terrible upper abdomin pain. It feels like contractions or something. I'd rate it a 12 on 1-10 scale! I can't sit still, have to walk the floor when it hurts. Went to ER with same symptoms 8/07 and ended up removing my GB 9/07. It had sludge,stones, and was diseased. I thought great the pain will be gone. Guess what, not a week later- same pain!!! The lump in my throat has only been back a week or so though but it is so aggravating. I try to belch, burp and have even made myself vomit to try to ease it. Strange thing is when I eat it helps it for awhile. Seems like if I've been doing anything bending over alot it brings it on. The severe abdominal pain is not daily but comes on mostly in late evening. Does this sound like your symptoms also? Do you have diarrhea or vomiting (naseau) with it? I never do. Please reply because I'd like to confer with someone with the same symptoms.
I also have the same sort of pain, especially when I'm working or bending over alot. I tease my husband and tell him that work gives me heartburn....but it's true. I have my bed elevated abour 2 inches higher at the head and it really does help. I take 30 milligrams of Prevacid every single day and have taken it for nearly 9 years to control the GERD symptoms. I have always had the tenderness in the center of my chest as well. No doctor has ever been able to connect it with the GERD but it does seem to be more present during a particulary bad episode. I often wonder when my chest is tender like that if it is more tender becasue I'm "testing" its tenderness by pressing it which in turn makes it more tneder and sore. Then recently came across some information about a link between some GERD medications and bone density, making me think that the bone is the tender spot in my chest. I'm 40 years old and recently found out that I also have osteo penia in one of the vertabrae in my lower back and my doctor wants me to take Actonel...however, those bone density medications can really exacerbate the reflux problems. Also, the Prevacid itself may be partially to blame for the osteopenia as a magazine article, (I believe Woman's Day) had stated that according to statistics, women who take certain acid reflux medications and proton pump inhibitors like Prilosec, Prevacid and Zantac have a 40% higher risk of bone breakage later in life. That was scary for me to hear. Nearly 10 years on Prevacid and it may have caused the bone problems....just great. What it came down to was choosing for me. Given my family history of cancer, esophogeal cancer is probably higher on the list of risks for me than a broken hip, so I will continue to take the Prevacid and not the Actonel. I hope that some information in this post will help you. Good Luck.
Thanks for your reply. It does seem that your symptoms are very similar to mine. Only, my gerd doesn't cause me any problems as long as I take my meds. I feel like this is never going to get better! I get so tired of having to take Levbid. It does help with the pain but it makes me feel so bad and makes my vision so blurry I can't see anything! I feel like I had my gb removed for nothing you know? But, what do you do? It seems that abdominal problems can be very hard to dx. and also hard to live with. Thanks again. How often do you have these "attacks"?
I have similar symptoms---I have had 2 endos, an ultrasound, and blood work. I do have a hiatal hernia -gerd, I take nexium every day. I have develped this new symtom in the last 2 years, it actually went away once for about 3 1/2 months. It is a knawing pain that is under my sternum and it goes through to my back, feels like hunger pain sometimes. I also feel bloated and sick to my stomach, and alot of burping. Doctors can not give me any answers. I thought maybe it is my gallbladder??? not sure.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.